Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 27, NWS Lubbock, TX

April 25, 201121 counties in Texas

NWS Lubbock, TX issued this red flag warning at Apr 25, 2011, 10:24 PM CDT for 21 counties in Texas. It took effect at Apr 26, 2011, 12:00 PM CDT. It was in force for 11 hr. 9 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 25, 2011, 10:24 PM CDT (03:24 UTC)
In effect from
Apr 26, 2011, 12:00 PM CDT
Expired
Apr 26, 2011, 11:00 PM CDT
In force
11 hr
Issued by
NWS Lubbock, TX
All 21 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 17 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 3:06 PM CDTHAIL 1Northfield, TX
Apr 26, 6:20 PM CDTNON-TSTM WND GST 592 Ne Friona, TX
Apr 26, 6:30 PM CDTHIGH SUST WINDS 432 Ne Friona, TX
Apr 26, 6:50 PM CDTNON-TSTM WND GST 592 Ne Friona, TX
Apr 26, 7:14 PM CDTNON-TSTM WND GST 59Lazbuddie, TXWIND GUST MEASURED BY KVII-TV SCHOOL NET SITE
Apr 26, 7:35 PM CDTHIGH SUST WINDS 402 Ssw Muleshoe, TX
Apr 26, 7:35 PM CDTHIGH SUST WINDS 412 Ne Dimmitt, TX
Apr 26, 7:35 PM CDTHIGH SUST WINDS 432 Ne Dimmitt, TX
Apr 26, 7:40 PM CDTHIGH SUST WINDS 413 N Hart, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 3.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-179 J/kg
Mixed-layer LCL
1571 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

939 
WWUS84 KLUB 260324
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1024 PM CDT MON APR 25 2011

...EXTREMELY CRITICAL FIRE WEATHER CONDITIONS EXPECTED TUESDAY...

TXZ021>024-027>031-033>037-039>043-261200-
/O.UPG.KLUB.FW.A.0028.110426T1700Z-110427T0200Z/
/O.NEW.KLUB.FW.W.0027.110426T1700Z-110427T0400Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-MOTLEY-
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-YOAKUM-TERRY-LYNN-GARZA-
KENT-
1024 PM CDT MON APR 25 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 11 PM CDT TUESDAY FOR
SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY
VALUES OF 15 PERCENT OR LESS AND VERY HIGH TO FIRE DANGER FOR THE
TEXAS SOUTH PLAINS...EXTREME SOUTHERN TEXAS PANHANDLE...AND
ADJACENT PORTIONS OF THE ROLLING PLAINS...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 11 PM CDT TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL AGAIN SUPPORT
DANGEROUS WIND-DRIVEN WILDFIRES TUESDAY. WESTERLY WINDS WILL
BECOME SUSTAINED AT SPEEDS NEAR 30 MPH WITH GUSTS OVER 50 MPH AT
THE 20 FOOT LEVEL WHILE RELATIVE HUMIDITIES DROP TO 5 TO 10 
PERCENT. STRONGEST WINDS MAY NOT ARRIVE UNTIL LATE IN THE
AFTERNOON AND EVENING AS A STRONG PACIFIC FRONT DRIVES THROUGH
THE AREA. THESE WINDS WILL HAVE POTENTIAL TO AGITATE HOT SPOTS
FROM EARLIER FIRES. AND THESE CONDITIONS WILL COME THE DAY
FOLLOWING CRITICAL ACTIVITY THAT OCCURRED ON MONDAY AND AFTER 6
MONTHS OF DEEPENING DROUGHT WITH A WORSENING FUEL SITUATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

TXZ025-026-032-038-044-261200-
/O.CON.KLUB.FW.A.0028.110426T1700Z-110427T0200Z/
HALL-CHILDRESS-COTTLE-KING-STONEWALL-
1024 PM CDT MON APR 25 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH
FIRE DANGER FOR PORTIONS OF THE ROLLING PLAINS...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING. 

CRITICAL FIRE WEATHER CONDITIONS WILL AGAIN SUPPORT DANGEROUS
WIND-DRIVEN WILDFIRES TUESDAY. SOUTHWEST TO WESTERLY WINDS WILL
BECOME SUSTAINED AT SPEEDS FROM 20 TO 30 MPH AT THE 20 FOOT LEVEL
WHILE RELATIVE HUMIDITIES DROP TO 10 TO 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
3 follow-up statements
753 
WWUS84 KLUB 261213
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
713 AM CDT TUE APR 26 2011

...EXTREMELY CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS MUCH
OF THE AREA TODAY WHICH COULD RESULT IN AN OUTBREAK OF
WILDFIRES...

TXZ025-026-032-261315-
/O.CAN.KLUB.FW.A.0028.110426T1700Z-110427T0200Z/
HALL-CHILDRESS-COTTLE-
713 AM CDT TUE APR 26 2011

...FIRE WEATHER WATCH IS CANCELLED FOR SUSTAINED 20 FOOT WINDS OF
20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR
LESS AND HIGH FIRE DANGER FOR THE FAR SOUTHEAST TEXAS PANHANDLE
AND NORTHEAST ROLLING PLAINS...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE FIRE
WEATHER WATCH. 

RELATIVELY LIGHT SOUTH TO SOUTHEAST WINDS ARE EXPECTED TO MAINTAIN
ADEQUATE MOISTURE LEVELS TO PREVENT CRITICAL FIRE WEATHER
CONDITIONS ACROSS THIS AREA THROUGH MOST OF THE AFTERNOON. A COLD
FRONT MOVING THROUGH THE AREA LATE IN THE AFTERNOON AND EARLY EVENING
WILL BRING GUSTY NORTHWEST WINDS AND LIKELY AN INCREASED FIRE
DANGER FOR A PERIOD OF TIME BEFORE TEMPERATURES COOL AND THE WIND
DECREASES AROUND 10 PM TO MIDNIGHT. THERE IS ALSO A CHANCE OF
THUNDERSTORMS WITH DRY LIGHTNING.

$$

TXZ038-044-270400-
/O.UPG.KLUB.FW.A.0028.110426T1700Z-110427T0200Z/
/O.EXA.KLUB.FW.W.0027.110426T1700Z-110427T0400Z/
KING-STONEWALL-
713 AM CDT TUE APR 26 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 11 PM CDT THIS
EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND A VERY HIGH TO
EXTREME FIRE DANGER FOR THE TEXAS SOUTH PLAINS...FAR SOUTHERN
TEXAS PANHANDLE...AND WESTERN AND SOUTHERN PORTIONS OF THE ROLLING
PLAINS...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 11 PM CDT THIS
EVENING.

STRONG WINDS...VERY WARM TEMPERATURES AND LOW MOISTURE LEVELS WILL
CREATE CONDITIONS SUPPORTIVE OF DANGEROUS WIND-DRIVEN WILDFIRES.
THE STRONGEST WIND SPEEDS ARE NOT EXPECTED ACROSS KING AND
STONEWALL COUNTIES UNTIL LATE IN THE AFTERNOON. THEN...SOUTHWEST
TO WESTERLY WINDS WILL BECOME SUSTAINED AT SPEEDS FROM 20 TO 30
MPH AT THE 20 FOOT LEVEL WHILE RELATIVE HUMIDITIES DROP TO 5 TO 15
PERCENT. THE WINDS WILL SHIFT TO THE NORTHWEST IN THE EVENING AND
REMAIN GUSTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS AND POTENTIALLY LIFE THREATENING FIRE WEATHER
SITUATION. HIGH WINDS AND VERY LOW RELATIVE HUMIDITIES COMBINED
WITH RECENT RECORD DRYNESS WILL CREATE WEATHER CONDITIONS
FAVORABLE FOR EXTREME FIRE GROWTH AND SPREAD. A REGIONAL OUTBREAK
OF DANGEROUS WIND-DRIVEN WILDFIRES IS POSSIBLE.

&&

$$

TXZ021>024-027>031-033>037-039>043-270400-
/O.CON.KLUB.FW.W.0027.110426T1700Z-110427T0400Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-MOTLEY-
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-YOAKUM-TERRY-LYNN-GARZA-
KENT-
713 AM CDT TUE APR 26 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 11 PM
CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 25 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND VERY
HIGH TO FIRE DANGER FOR THE TEXAS SOUTH PLAINS...EXTREME SOUTHERN
TEXAS PANHANDLE...AND ADJACENT PORTIONS OF THE ROLLING PLAINS...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 11 PM CDT
THIS EVENING. 

EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP ACROSS THE
AREA THIS AFTERNOON BRINGING THE POTENTIAL FOR DANGEROUS WIND-
DRIVEN WILDFIRES. WESTERLY WINDS WILL BECOME SUSTAINED AT SPEEDS
NEAR 30 MPH WITH GUSTS OVER 50 MPH AT THE 20 FOOT LEVEL WHILE
RELATIVE HUMIDITIES DROP TO 5 TO 10 PERCENT. THE STRONGEST WINDS
WILL ARRIVE AROUND MID-AFTERNOON ACROSS THE WEST AND SPREAD EAST
THROUGH THE EVENING AS A STRONG PACIFIC FRONT MOVES THROUGH THE
AREA...WHICH WILL ALSO BRING A WIND SHIFT FROM WEST TO NORTHWEST. 
THESE WINDS WILL HAVE POTENTIAL TO AGITATE HOT SPOTS FROM EARLIER
FIRES. AND THESE CONDITIONS WILL COME THE DAY FOLLOWING CRITICAL
ACTIVITY THAT OCCURRED ON MONDAY AND AFTER 6 MONTHS OF DEEPENING
DROUGHT WITH A WORSENING FUEL SITUATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS AND POTENTIALLY LIFE THREATENING FIRE WEATHER
SITUATION. HIGH WINDS AND VERY LOW RELATIVE HUMIDITIES COMBINED
WITH RECENT RECORD DRYNESS WILL CREATE WEATHER CONDITIONS
FAVORABLE FOR EXTREME FIRE GROWTH AND SPREAD. A REGIONAL OUTBREAK
OF DANGEROUS WIND-DRIVEN WILDFIRES IS POSSIBLE.

&&

$$
590 
WWUS84 KLUB 270009 AAA
RFWLUB

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
709 PM CDT TUE APR 26 2011

...EXTREMELY CRITICAL FIRE WEATHER CONDITIONS CONTINUE ACROSS
MUCH OF THE AREA THIS EVENING...

TXZ021>024-027>031-033>044-270400-
/O.CON.KLUB.FW.W.0027.000000T0000Z-110427T0400Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-MOTLEY-
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-
GARZA-KENT-STONEWALL-
709 PM CDT TUE APR 26 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND AN EXTREME 
FIRE DANGER FOR THE SOUTH PLAINS...ADJACENT ROLLING PLAINS AND
THE EXTREME SOUTHERN PANHANDLE...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING. 

EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS
MUCH OF THE REGION THIS EVENING RESULTING IN A DANGEROUS SCENARIO 
FOR WIND-DRIVEN WILDFIRES. WEST-NORTHWEST WINDS AS HIGH AS 30 MPH 
AT THE 20 FOOT LEVEL WITH GUSTS TO 50 MPH ARE COMBINING WITH
RELATIVE HUMIDITIES OF 5 TO 10 PERCENT AND HAVE ALREADY SUPPORTED
TWO SWIFT-MOVING WILDFIRES LATE THIS DAY. THESE CONDITIONS WILL
BE SLOW TO IMPROVE UNTIL VERY LATE THIS EVENING WHEN NORTHWESTERLY
WINDS TAPER TO AROUND 15 MPH AND RELATIVE HUMIDITIES QUICKLY RISE
BEHIND A COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS AND POTENTIALLY LIFE THREATENING FIRE WEATHER
SITUATION! HIGH WINDS AND VERY LOW RELATIVE HUMIDITIES COMBINED
WITH RECORD DRYNESS ARE CREATING VOLATILE WEATHER CONDITIONS
SUPPORTIVE OF EXTREME FIRE GROWTH AND SPREAD.

&&

$$
623 
WWUS84 KLUB 270358
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1058 PM CDT TUE APR 26 2011

TXZ021>024-027>031-033>044-270500-
/O.EXP.KLUB.FW.W.0027.000000T0000Z-110427T0400Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-MOTLEY-
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-
GARZA-KENT-STONEWALL-
1058 PM CDT TUE APR 26 2011

...RED FLAG WARNING WILL EXPIRE AT 11 PM CDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 11 PM CDT THIS EVENING. WINDS
WILL CONTINUE TO GRADUALLY DIMINISH OVERNIGHT BEHIND A COLD FRONT
DROPPING SOUTHWARD THROUGH THE AREA. RELATIVE HUMIDITY ALSO WILL
IMPROVE AFTER THIS FRONT PASSES TO 30-50 PERCENT FOR MOST AREAS ON
THE CAPROCK...AND CLOSE TO 80 PERCENT OVER THE ROLLING PLAINS. 
STILL...GUSTY NORTH TO NORTHWEST WINDS WILL CONTINUE THROUGH THE
NIGHT WHICH COULD LEAD TO FLARE UP ALONG THE SOUTH OR SOUTHEASTERN
FLANKS OF EARLIER FIRES. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Apr 25, 10:07 PM CDT, 17 minutes earlier.

Area forecast discussion, Apr 25, 10:07 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1007 PM CDT MON APR 25 2011

.UPDATE...
GLANCE AT THE EARLY INCOMING EVENING GUIDANCE STILL STRONGLY SUPPORTS
TOMORROW BEING ANOTHER STRONG WINDY DRY DAY WITH AMPLE SUPPORT TO
ISSUE A RED FLAG WARNING FOR AREAS ON THE CAPROCK. STILL SOME QUESTION
HOW RAPID MIXING WILL OCCUR OVER FAR EASTERN COUNTIES IN THE ROLLING
PLAINS SO WILL LEAVE THIS AREA IN A FIRE WEATHER WATCH. ALSO SOME
QUESTION ABOUT HOW COOL FAR NORTHWESTERN AREAS WILL BE WHICH COULD
BE A LIMITATION AS WELL...THOUGH WRF/NAM SUPPORTS NEAR 11-13 PERCENT
RELATIVE HUMIDITY THIS AREA AS WELL. RMCQUEEN

&&

.PREV DISCUSSION... /ISSUED 822 PM CDT MON APR 25 2011/

UPDATE...
WIND SPEEDS HAVE DROPPED OFF ON SCHEDULE THIS EVENING...WITH
RAPIDLY LOWERING SPEEDS BETWEEN 730 AND 800 PM. WIND SHIFT WITH A
COLD FRONT MOVING SOUTHWARD HELPING LOWER SPEEDS AS WELL AS
ELEVATING RELATIVE HUMIDITY LEVELS. SHOWERS MEANWHILE ENDING AS
UPPER TROUGH MOVES OUT OF EASTERN PANHANDLE. UPDATE FOR ENDING OF
THE WIND ADVISORY AND RED FLAG WARNING FOR THE NIGHT. NO NEW
GUIDANCE YET CONCERNING WIND POTENTIAL FOR TUESDAY. CONTINUE
PREVIOUS FORECAST. RMCQUEEN

PREV DISCUSSION... /ISSUED 657 PM CDT MON APR 25 2011/

AVIATION...
COLD FRONT PUSHING THROUGH IN TWO WAVES...FIRST SWINGING WINDS TO
THE NORTHWEST WITH SECOND WAVE TO THE NORTH...ALREADY THROUGH
KCDS. FIRST FRONT EXPECTED THROUGH KLBB VERY NEAR 00Z WITH DUE
NORTHERLY WINDS SETTLING IN BY 02Z-03Z. UPPER LOW IS CLEARING OUT
OF PANHANDLE WITH SHOWERS/THUNDER NOW STEERING THROUGH THE EASTERN
PANHANDLE SHOULD LEAVE SKIES CLEAR MOST OF THE NIGHT. LOWER LEVELS
EXPECTED TO NEARLY SATURATE AGAIN AT KCDS PROBABLY AFTER MIDNIGHT...
GIVE SOME TIME FOR THESE NORTHERLY WINDS TO DROP AS WELL. SURFACE
BOUNDARY WILL BEGIN EARL TUESDAY OVER WESTERN SOUTH PLAINS WEST OF
KLBB NEAR THE NEW MEXICO BORDER. NEXT STRONG UPPER LEVEL ENERGY
WILL DIVE RAPIDLY SOUTHEAST FROM THE PACIFIC NORTHWEST OVER THE
ROCKIES AND INTO THE SOUTHERN HIGH PLAINS LATE ON TUESDAY. THIS
WILL BRING STRONG SURFACE PRESSURE FALLS DURING THE AFTERNOON WITH
THE SURFACE LOW PULLING EAST OF KLBB AND RENEWING VERY STRONG
WESTERLY WINDS. WILL ATTEMPT TO NAIL DOWN BETTER WIND START TIMES
FOR THE 06Z TAF. RMCQUEEN

PREV DISCUSSION... /ISSUED 330 PM CDT MON APR 25 2011/

SHORT TERM...
ACTIVE WEATHER IS ONGOING IN THE SOUTHERN PLAINS AS A QUICK
PROCESSION OF TWO WEATHER-MAKING UA TROUGHS IMPACT THE REGION. THE
FIRST FEATURE IS TRANSLATING OVER THE AREA TODAY AND HAS THUS FAR
RESULTED IN STRONG WESTERLY WINDS AND CRITICAL FIRE WEATHER THAT
HAS PROMOTED THE DEVELOPMENT/SPREAD OF AT LEAST THREE SIGNIFICANT
WILDFIRES.

CURRENTLY STRONG DRY/WARM DOWNSLOPE WINDS PERSIST OVER MUCH OF THE
SOUTH PLAINS...SOUTH OF A STALLED FRONTAL BOUNDARY ORIENTED FROM THE
EXTREME SOUTHERN PANHANDLE SOUTHEASTWARD ACROSS HALL/NORTHERN COTTLE
COUNTIES. SCATTERED HIGH-BASED CONVECTION IS DEVELOPING UNDER STEEP
MID LEVEL LAPSE RATES NEAR THE UA TROUGH/S COLD POOL AND IN VICINITY
OF THE FRONT. THESE SHOWERS AND PERHAPS A THUNDERSTORM WILL PRODUCE
VERY LIGHT PRECIPITATION AND ERRATIC/GUSTY WINDS THROUGH THE HOURS
OF PEAK INSOLATION BEFORE DISSIPATING.

THE STALLED FRONT WILL SURGE SOUTHWARD THIS EVENING IN WAKE OF THE
DEPARTING UA TROUGH...AND WILL LIKELY CLEAR THE SOUTHERN ZONES BY
LATE EVENING/MIDNIGHT. LIGHT MOIST/UPSLOPE WINDS WILL THEN SETTLE
OVER THE REGION. MODELS HINT AT BRIEF PERIODS OF PATCHY FOG...
ESPECIALLY ALONG THE ESCARPMENT.

RENEWED AND BROAD CYCLONICALLY CURVED FLOW WILL DEVELOP OVER THE
SOUTHERN PLAINS TUESDAY. SOLUTIONS SHOW A PRONOUNCED 90KT MID LEVEL
WIND MAX EJECTING EASTWARD OVER SOUTHERN NEW MEXICO AND NOSING OVER
WEST TEXAS LATE IN THE DAY. THIS AS A DEEPENING SURFACE LOW MOVES
EAST-SOUTHEASTWARD OVER THE PANHANDLE. MSLP/HEIGHT GRADIENTS OVER
THE SOUTH PLAINS SUPPORT HIGH-END ADVISORY LEVEL WINDS /SUSTAINED
AROUND 35 MPH/. PROXIMITY OF MID LEVEL WIND MAX SUGGEST NEAR SEVERE
GUSTS IN THE 55 MPH RANGE AND NOTABLE BLOWING DUST WILL BE POSSIBLE
ESPECIALLY OVER THE WESTERN/SOUTHWESTERN SOUTH PLAINS.

LONG TERM...
THE BEST CHANCE OF ANYTHING IN THE LONG TERM IS ADDITIONAL FIRE
WEATHER CONDITIONS BY THE END OF THE WEEK. GOOD LARGE SCALE LIFT
WILL PERSIST OVER NORTHEASTERN AREAS BEYOND 00Z TOMORROW. THE LIFT
WILL MOVE OUT OF THE AREA AFTER THE TROUGH AXIS PASSES OVERHEAD.
THIS LIFT WILL BE COUPLED WITH THE LOW LEVEL FRONTOGENETICAL
FORCING EARLY IN THE EVENING. A SURFACE COLD FRONT WILL PLOW
THROUGH THE AREA ABOUT THE SAME TIME THE TROUGH AXIS WILL MOVE
OVERHEAD. THERE MAY BE A PERIOD OF ENHANCED LIFT EARLY TOMORROW
EVENING IN THE NORTHEAST AREAS. STORMS WILL CONTINUE TO BE VERY
HIGH BASED WITH POSSIBLE STRONG SURFACE WIND GUSTS. AFTER THE
FRONT PASSES ON TUESDAY EVENING...STRONG PRESSURE RISES WILL
CONTINUE THROUGH THE NIGHT KEEPING WINDS ELEVATED. A STRONG
HEIGHT/SURFACE PRESSURE GRADIENT WILL NOT BEGIN TO DECREASE UNTIL
LATE WEDNESDAY MORNING KEEPING THE WINDS GUSTY THROUGH THIS TIME
PERIOD.

THE NEXT UPPER LEVEL TROUGH WILL MOVE ACROSS THE NORTHERN ROCKIES
AND EMERGE INTO THE NORTHERN PLAINS ON FRIDAY STRENGTHENING A LEE
SIDE SURFACE TROUGH. INCREASING WINDS ON FRIDAY WILL LEAD TO
POSSIBLE CRITICAL FIRE WEATHER CONDITIONS. MODELS CONVERGED
SLIGHTLY MORE WITH THE LATEST RUNS. GFS HAS TRENDED SLOWER AND
DEEPER WITH THE SOUTHERN END OF THE TROUGH WHILE THE LATEST ECM
HAS BECOME MORE PROGRESSIVE AND LESS DEEP. GFSE AND NAEFS INDICATE
SOLUTIONS CLOSER TO THE OPERATIONAL ECM RUN. THE COLD FRONT MAY
THEREFORE BE DELAYED UNTIL LATE SATURDAY AND THE SURFACE RIDGE MAY
HANG AROUND THE AREA LONGER EARLY NEXT WEEK KEEPING TEMPERATURES
COOLER. HOWEVER OF MORE CERTAINTY...PRECIPITATION CHANCES WILL
REMAIN VERY LOW. JDV

FIRE WEATHER...
SIGNIFICANT WILDFIRES ARE ONGOING IN CASTRO...LYNN...AND COTTLE
COUNTIES. THE MOST IMMEDIATE CONCERN INCLUDES WIND SHIFTS AT THE
ONGOING BURN SITES...WHICH WILL OCCUR DURING THE LATE AFTERNOON
EVENING HOURS. VERY GOOD/EXCELLENT RH RECOVERIES ARE EXPECTED. THESE
RECOVERIES WILL BE NEGATED WITHIN THE FIRST 1-3 HOURS OF CRITICAL
FIRE WEATHER TUESDAY. LOCAL FIRE STUDIES SUGGEST TUESDAY/S FIRE
WEATHER SCENARIO IS EXTREMELY CRITICAL WITH COMBINATIONS OF RH/WIND
TUESDAY AFTERNOON SCORING AN 8 OVER OUR MOST CRITICAL FUELS IN THE
WESTERN SOUTH PLAINS...ON A SEVERITY INDEX FROM 0 TO 10 WHERE 9 AND
10 ARE HISTORIC AND NOT OBSERVED DURING THE LAST DECADE. THE MOST
CONCERNING FIRE WEATHER WILL LIKELY EVOLVE IN VICINITY OF THE
STRONGEST UA WIND MAX AND A THERMAL RIDGE...WHICH WILL BE OVER THE
WESTERN/CENTRAL FA DURING THE MIDDAY/EARLY AFTERNOON HOURS...THEN
SHIFT EASTWARD OVER THE ROLLING PLAINS DURING THE LATE AFTERNOON.

WINDS WILL REMAIN BREEZY ON WEDNESDAY MORNING BEHIND A COLD FRONT
BUT THESE WINDS WILL BE DECREASING THROUGH THE DAY. THEREFORE...THE
LOWEST RELATIVE HUMIDITIES MAY NOT COINCIDE WITH THE STRONGEST
WINDS ON WEDNESDAY. CRITICAL FIRE WEATHER CONDITIONS MAY REDEVELOP
ON FRIDAY. A LEE SIDE SURFACE TROUGH WILL STRENGTHEN INCREASING
WESTERLY WINDS. EXTREMELY WARM TEMPERATURES WILL COMBINE WITH VERY
DRY AIR TO CREATE SINGLE DIGIT RELATIVE HUMIDITIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        39  76  37  68  38 /  10  10  10   0   0
TULIA         42  76  43  69  39 /  10  20  10   0   0
PLAINVIEW     44  79  42  69  40 /   0  10  10   0   0
LEVELLAND     44  83  43  72  40 /   0   0  10   0   0
LUBBOCK       47  82  45  72  42 /   0   0  10   0   0
DENVER CITY   44  87  44  75  40 /   0   0  10   0   0
BROWNFIELD    44  86  44  74  41 /   0   0  10   0   0
CHILDRESS     45  78  50  71  43 /  10  20  20  10   0
SPUR          49  85  49  73  42 /   0  10  10   0   0
ASPERMONT     49  87  51  74  46 /  10  10  10   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TO 11 PM CDT TUESDAY FOR THE
FOLLOWING ZONES: TXZ021>024-027>031-033>037-039>043.

FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR THE FOLLOWING ZONES: TXZ025-026-032-038-044.

&&

05/99
Hazardous weather outlook, Apr 25, 10:36 AM CDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1036 AM CDT MON APR 25 2011

TXZ021>044-261545-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1036 AM CDT MON APR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

FIRE WEATHER

CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS MUCH OF THE
AREA TODAY AS ABOVE AVERAGE TEMPERATURES COMBINE WITH VERY DRY
AIR...GUSTY WESTERLY WINDS AND NEAR RECORD FUEL DRYNESS. A RED
FLAG WARNING IS IN EFFECT FOR THE ENTIRE CAPROCK AND MOST OF THE
ROLLING PLAINS THIS AFTERNOON AND EVENING.

NON PRECIPITATION

WESTERLY WINDS SUSTAINED AT 25 TO 35 MPH ALONG WITH PATCHY BLOWING DUST
WILL DEVELOP ACROSS MUCH OF THE CAPROCK THIS AFTERNOON. A WIND
ADVISORY IS IN EFFECT THIS AFTERNOON FOR LOCATIONS ON THE CAPROCK.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FIRE WEATHER WATCH IS IN EFFECT TUESDAY AFTERNOON AND EVENING
FOR THE OUTLOOK AREA DUE TO THE COMBINATION OF STRONG
WINDS...AND EXTREMELY DRY CONDITIONS. CRITICAL FIRE
WEATHER CONDITIONS ARE POSSIBLE AGAIN BY LATE IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 25, 5:49 PM CDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
549 PM CDT MON APR 25 2011

TXZ026-252300-
CHILDRESS-
549 PM CDT MON APR 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEAST CHILDRESS
COUNTY...

AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FAR NORTHEAST CHILDRESS COUNTY...MOVING
EAST AT 20 MPH.

NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

MCZ

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 6:07 AM CDTWind AdvisoryLUBBailey, Briscoe, Castro, Cochran, Crosby, Dickens and 13 more16 hr
Apr 26, 3:27 PM CDTSevere Thunderstorm WarningLUBCottle, Motley27 min

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.